Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 89, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 1, 2003, 1:55 PM CDT for Warrick County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2003, 1:55 PM CDT (18:55 UTC)
- Expired
- May 1, 2003, 2:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Warrick County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 12:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
629 WUUS53 KPAH 011855 SVRPAH INC173-011930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 155 PM CDT THU MAY 1 2003 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARRICK COUNTY IN SOUTHWEST INDIANA * UNTIL 230 PM CDT * AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF CHANDLER...MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE LYNNVILLE LAT...LON 3819 8745 3795 8747 3814 8705 3823 8716 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:08 PM CDT, 47 minutes earlier.
Area forecast discussion, May 1, 1:08 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 108 PM CDT THU MAY 1 2003 AREA OF THUNDERSTORMS CURRENTLY CHUGGING EASTWARD ACROSS THE CWA. THIS SYSTEM APPEARS PRE-FRONTAL AS AT 16Z...SURFACE ANALYSIS PLACED THE COLD FRONT FROM SOUTHEAST KANSAS INTO NORTHWEST ILLINOIS. CURRENT AREA OF CONVECTION IS MOVING INTO AN AREA OF GREATER SURFACE BASED CAPE AND LOWER LI-S. ANTICIPATE THAT CURRENT CONVECTION WILL CONTINUE AND INTENSIFY. BY ISSUANCE TIME...THE REMNANTS OF THIS SYSTEM/S STATOFORM RAIN WILL BE OVER THE FAR EASTERN PARTS OF THE AREA. TSRA SHOULD BE EAST OF THE AREA. THE MAIN COLD FRONT IS PROGGED TO PASS THE REGION FROM LATE EVENING INTO EARLY FRIDAY MORNING. WILL CONTINUE WITH WORDING OF LIKELY SHRA/TSRA AS THE FRONT PASSES GIVEN PROGGED 700-500MB LAPSE RATES OF 7-7.5. BY FRIDAY MORNING...THE SOUTHEAST PART OF THE REGION STILL LOOKS TO HAVE SOME LINGERING SHOWERS LASTING PERHAPS AS LATE AS THE EARLY AFTERNOON. AFTER A BRIEF PERIOD OF CLEARING FRIDAY...A WEAK IMPULSE WITH SOME ASSOCIATED UPPER LEVEL CLOUDINESS LOOKS TO PASS QUICKLY ACROSS THE AREA BRINGING SOME INCREASED HIGH LEVEL CLOUDINESS FRIDAY EVENING. HEADING INTO THE WEEKEND...THE ETA HAS COME BACK IN LINE WITH THE SLOWER AVN/CANADIAN SOLUTION. GIVEN THIS...WILL REMOVE PRECIP FROM SATURDAY...BUT WILL KEEP THE ARRIVAL TIME AFTER MIDNIGHT SATURDAY NIGHT AS THE SYSTEM/S WARM FRONT LIFTS OVER THE REGION. THE TRIPLE POINT OF THE SYSTEM/S OCCLUDED...COLD AND WARM FRONTS IS PROGGED TO PASS DIRECTLY OVER THE CWA SUNDAY VIA. COULD BE A ACTIVE SEVERE WEATHER DAY. WILL UP CHANCES OF TSRA INTO THE LIKELY CATEGORY FOR SUNDAY. MONDAY...THE FRONT LOOKS TO SLOWLY EXIT THE AREA TO THE EAST...BUT THE AREA LOOKS TO GET DRY-SLOTTED...AND THE GFS IS SUGGESTING CONVECTION IN THE DRY SLOT MONDAY INTO MONDAY NIGHT IN PRIMARILY EASTERN PARTS OF THE AREA. END TIME FOR THE PRECIP STILL LOOKS LIKE TUESDAY MORNING ACROSS THE SOUTHEAST. WRAP AROUND CLOUD COVER FROM THE EXITING MAIN LOW PRESSURE SYSTEM LOOKS TO INVADE THE REGION FROM THE NORTH MONDAY NIGHT. WILL CONTINUE A DRY BUT CLOUDY FORECAST TUESDAY WITH PROGRESSIVELY FEWER CLOUDS HEADING INTO WEDNESDAY AND THURSDAY. THERE MAY BE AN INCREASE IN CLOUD COVER IN THE NORTH ON THURSDAY AS A WEAK IMPLUSE PASSES TO THE NORTH OF THE AREA. .PAH...NONE. DFS
Hazardous weather outlook, May 1, 10:43 AM CDT, 3 hours 12 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-021000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1043 AM CDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE REGION TODAY AND TONIGHT. FOR TODAY...A LINE OF THUNDERSTORMS WILL PROGRESS ACROSS THE REGION. SOME OF THE STORMS WITHIN THE LINE WILL BE SEVERE...AND PRODUCE LARGE HAIL AND STRONG WIND. THE THREAT FOR SEVERE WEATHER SHOULD DIMINISH TONIGHT AS THE ATMOSPHERE BECOMES MORE STABLE...AND A COLD FRONT PASSES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE LATE IN THE WEEKEND INTO EARLY NEXT WEEK. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS EARLY AS SATURDAY NIGHT OVER SOUTHEAST MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED IN SOUTHEAST MISSOURI...AND ACTIVATION WILL LIKELY BE NEEDED IN SOUTHERN ILLINOIS...WEST KENTUCKY AND SOUTHWEST INDIANA.
In the hours before
Local storm report, May 1, 1:33 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
133 PM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM WAYNE CITY IL 0.88 INCH HAIL
05/01/03 WAYNE REPORTED BY EMA
0113 PM 4W MORGANFIELD IL 1.00 INCH HAIL
05/01/03 UNION REPORTED BY UNION COUNTY
SHERIFFS OFFICE
0120 PM MOUNT VERNON IN 0.88 INCH HAIL
05/01/03 POSEY REPORTED BY TRAINED
SPOTTERS
0131 PM MARION KY 0.75 INCH HAIL
05/01/03 CRITTENDEN REPORTED BY DESLocal storm report, May 1, 1:33 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
133 PM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM WAYNE CITY IL 0.88 INCH HAIL
05/01/03 WAYNE REPORTED BY EMA
0113 PM 4W MORGANFIELD IL 1.00 INCH HAIL
05/01/03 UNION REPORTED BY UNION COUNTY
SHERIFFS OFFICE
0120 PM MOUNT VERNON IN 0.88 INCH HAIL
05/01/03 POSEY REPORTED BY TRAINED
SPOTTERS
0115 PM MARION KY 0.75 INCH HAIL
05/01/03 CRITTENDEN REPORTED BY DESSpecial weather statement, May 1, 1:35 PM CDT, 20 minutes before
ILZ076>078-082-083-086-087-090-091-094-KYZ001>004-011900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 135 PM CDT THU MAY 1 2003 ...SEVERE THUNDERSTORM WATCH 195 HAS BEEN CANCELED FOR THE REMAINDER OF SOUTHERN ILLINOIS...AND FAR WESTERN KENTUCKY... THE COUNTIES INCLUDED IN THE CANCELLATION ARE: IN SOUTHERN ILLINOIS... WAYNE...HAMILTON...SALINE...POPE...MASSAC...HARDIN...WHITE... GALLATIN...EDWARDS AND WABASH. IN WESTERN KENTUCKY... BALLARD...CARLISLE...HICKMAN...AND FULTON.
Local storm report, May 1, 1:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
142 PM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0133 PM CORYDON KY WIND DAMAGE
05/01/03 HENDERSON TREES DOWN. REPORTED BY
HENDERSON COUNTY SHERIFFS
OFFICELocal storm report, May 1, 1:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
151 PM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 PM MURRAY KY SEVERAL REPORTS OF LARGE
05/01/03 CALLOWAY TREE LIMBS 12 TO 20 INCHES
IN DIAMETER DOWN WEST AND
NORTH OF TOWN.Local storm report, May 1, 1:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
153 PM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 AM CAIRO IL WIND DAMAGE
05/01/03 ALEXANDER ROOF PEELED BACK OFF OF
BUSINESS. REPORTED BY TV
METEOROLOGIST.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 12:42 PM CDT | Severe Thunderstorm Warning | PAH | Posey | 48 min |
| May 1, 1:21 PM CDT | Severe Thunderstorm Warning | PAH | Vanderburgh | 54 min |
| May 1, 1:28 PM CDT | Severe Thunderstorm Warning | PAH | Posey | 17 min |
| May 1, 1:52 PM CDT | Tornado Warning | PAH | Vanderburgh | 23 min |
| May 1, 1:58 PM CDT | Severe Thunderstorm Warning | PAH | Gibson | 47 min |
| May 1, 1:59 PM CDT | Tornado Warning | PAH | Gibson | 31 min |
| May 1, 2:05 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 55 min |
| May 1, 2:10 PM CDT | Tornado Warning | PAH | Warrick | 35 min |
| May 1, 2:15 PM CDT | Tornado Warning | PAH | Pike | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.